Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 65, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2009, 5:25 PM EDT for Alleghany County, Ashe County, Wilkes County, North Carolina. It was in force for 95 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 2, 2009, 7:00 PM EDT
- In force
- 95 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:30 PM EDT | HAIL 1 | Laurel Spgs, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 022125 SVRRNK NCC005-009-193-022300- /O.NEW.KRNK.SV.W.0065.090602T2125Z-090602T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA EASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 700 PM EDT. * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGHTON PARK...OR NEAR LAUREL SPRINGS...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... LAUREL SPRINGS... DOUGHTON PARK... WHITEHEAD... SPARTA... TWIN OAKS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3656 8132 3653 8097 3622 8123 3634 8145 TIME...MOT...LOC 2125Z 207DEG 5KT 3640 8122 $$ DS
4 follow-up statements
000 WWUS51 KRNK 022151 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 551 PM EDT TUE JUN 2 2009 NCC005-009-193-022300- /O.CON.KRNK.SV.W.0065.000000T0000Z-090602T2300Z/ WILKES NC-ALLEGHANY NC-ASHE NC- 551 PM EDT TUE JUN 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EASTERN ASHE...ALLEGHANY AND NORTHERN WILKES COUNTIES... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LAUREL SPRINGS...MOVING NORTH AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3656 8132 3653 8097 3622 8123 3634 8145 TIME...MOT...LOC 2151Z 179DEG 6KT 3646 8125 $$ DS
000
WWUS51 KRNK 022209
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT TUE JUN 2 2009
NCC193-022220-
/O.CAN.KRNK.SV.W.0065.000000T0000Z-090602T2300Z/
WILKES NC-
609 PM EDT TUE JUN 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILKES COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3636 8129 3636 8133 3638 8142 3656 8132
3654 8108 3635 8127
TIME...MOT...LOC 2210Z 179DEG 6KT 3651 8130
$$
NCC005-009-022300-
/O.CON.KRNK.SV.W.0065.000000T0000Z-090602T2300Z/
ALLEGHANY NC-ASHE NC-
609 PM EDT TUE JUN 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN ASHE AND WESTERN ALLEGHANY COUNTIES...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SCOTTVILLE...OR 6 MILES SOUTH OF MOUTH
OF WILSON...MOVING NORTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3636 8129 3636 8133 3638 8142 3656 8132
3654 8108 3635 8127
TIME...MOT...LOC 2210Z 179DEG 6KT 3651 8130
$$
DS000
WWUS51 KRNK 022218
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT TUE JUN 2 2009
NCC005-009-022300-
/O.CON.KRNK.SV.W.0065.000000T0000Z-090602T2300Z/
ALLEGHANY NC-ASHE NC-
618 PM EDT TUE JUN 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN ASHE AND WESTERN ALLEGHANY COUNTIES...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR LAUREL SPRINGS...MOVING NORTHEAST AT 5
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3636 8129 3636 8133 3638 8142 3656 8132
3654 8108 3635 8127
TIME...MOT...LOC 2218Z 204DEG 3KT 3646 8122
$$
DS000
WWUS51 KRNK 022257
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT TUE JUN 2 2009
NCC005-009-022306-
/O.EXP.KRNK.SV.W.0065.000000T0000Z-090602T2300Z/
ALLEGHANY NC-ASHE NC-
657 PM EDT TUE JUN 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ASHE AND WESTERN
ALLEGHANY COUNTIES EXPIRES AT 700 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER...AN ADDITIONAL SEVERE THUNDERSTORM HAS
FORMED IN THE SAME GENERAL AREA AND IS BEING COVERED BY AN
ADDITIONAL WARNING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3636 8129 3636 8133 3638 8142 3656 8132
3654 8108 3635 8127
TIME...MOT...LOC 2256Z 204DEG 3KT 3645 8136
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:10 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 2:10 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT TUE JUN 2 2009
.SYNOPSIS...
A BACKDOOR COOL FRONT WILL MOVE SLOWLY SOUTHWARD FROM THE OHIO
VALLEY INTO THE REGION BY THURSDAY....AND THEN INTO THE CAROLINAS BY
FRIDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
ISOLATED STORMS DEVELOPING THE NW NC MTNS AND MTN EMPIRE REGION OF
VA ARE EXPECTED TO BECOME SCATTERED ACROSS THE MTNS OF NW NC AND SW
VA TOWARD EVENING- ESPECIALLY ALONG THE BLUE RIDGE. TONIGHT...THESE
STORMS SHOULD BE DIURNAL SO STILL EXPECT STORMS TO BE WANING BY LATE
EVENING...WITH PC SKIES OVERNIGHT. STAYED CLOSE TO METMOS/LOCAL MOS
ON LOWS- MOSTLY LOWER TO MID 60S...WITH SOME UPPER 50S IN THE MTNS.
FOR WEDNESDAY...SFC FRONT WILL HAVE MADE IT CLOSE TO THE MASON-DIXON
LINE BY WED MORNING...AND MORE NRN STREAM SHORT WAVES SHOULD HELP
INITIATE SHOWERS/TSTMS ALONG AND AHEAD OF THE FRONT AS IT SINKS
SOUTHWARD TOWARD THE CWA. WILL BE A BIT STRONGER WESTERLY FLOW AND
MORE SHEAR...SO WITH THE EXPECTED INSTABILITY...MORE ORGANIZED
MULTI-CELL TSTMS WILL LIKELY DEVELOP BY AFTERNOON. SOME OF THE
STORMS MAY HAVE STRONG WINDS AND LARGE HAIL. THERE IS ENOUGH
SUPPORT FROM ALL OF THE MODELS TO RAISE POPS IN SE WV AND THE SW
MTNS OF VA TO LIKELY IN THE AFTERNOON. WILL HAVE DECREASING POPS
TO THE SOUTHEAST THRU 00Z. WILL BE A GOOD RANGE IN HIGH TEMPS WED-
COOLER IN THE MTNS WITH MORE CLOUDS AND SHOWERS/TSTMS
DEVELOPING...STILL FAIRLY HOT IN THE PIEDMONT...ESPECIALLY
SOUTHSIDE VA AND NW NC.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
FRONTAL BOUNDARY DROPS SLOWLY SOUTH WEDNESDAY NIGHT INTO THURSDAY
MORNING. WITH SURFACE AND 850 MB FRONT ROUGHLY PARALLEL TO THE UPPER
FLOW...LEANING TOWARDS THE SLOWER TIMING OF THE SURFACE FRONT
SINKING SOUTH INTO THE AREA ON THURSDAY SIMILAR TO THE GFS.
INCREASED POPS WEDNESDAY NIGHT...ESPECIALLY ACROSS THE NORTH TO
BLEND UP BETTER WITH LWX. LOW TEMPERATURES WEDNESDAY NIGHT WILL VARY
FROM THE MID 50S IN THE NORTHWEST TO THE MID 60S IN THE SOUTHEAST.
BY THURSDAY...OUR AREA IS IN MORE FAVORABLE OVERALL SYNOPTIC SCALE
LIFT AIDED BY THE RIGHT REAR QUADRANT OF THE UPPER JET. ALSO
ON THURSDAY...AN UPPER LEVEL LOW CENTER WILL MOVE INTO THE
SOUTHERN APPALACHIANS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ON THURSDAY INTO THURSDAY NIGHT. SOME OF THE STORMS MAY BE STRONG
TO SEVERE...DEPENDING ON THE SOUTHERN PUSH OF THE FRONT. WITH ALL
THE CLOUDS AND PRECIPITATION ON THURSDAY...PLAYED HIGHS CLOSE TO
THE COOLER ENSEMBLE MAXIMUM TEMPERATURES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BY THURSDAY NIGHT INTO FRIDAY MORNING...FRONTAL BOUNDARY PUSH ALL
THE WAY TO GEORGIA NORTHWARD TO THE NC COAST. A WAVE DEVELOPS
ALONG THE FRONT AND TRACKS NORTHEAST IN THE ATLANTIC FRIDAY IN
SATURDAY. ACROSS OUR AREA...NE SFC WINDS ARE EXPECTED AS THE SFC
HIGH BUILDS IN FRIDAY...PLENTY OF CLOUDS AND POSSIBLY SOME
SHOWERS...TEMPERATURES WILL BE COOL FRIDAY.
WEAK HIGH PRESSURE BUILDS ACROSS OUR REGION ON FRIDAY NIGHT.
SATURDAY...THE HIGH CENTER REMAINS ACROSS THE AREA AND ANOTHER
WEAKER COLD FRONT APPROACHES FROM THE NORTHWEST. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF TSTMS MAINLY IN FOR THE MTNS AND
FOOTHILLS. WITH MORE SUN SATURDAY...TEMPERATURES SHOULD REBOUND
INTO THE MID 70S IN THE NORTHWEST TO THE LOWER 80S IN THE
PIEDMONT. ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A
STRONG SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD
ACROSS THE MIDWEST. THIS PUTS OUR REGION INTO A WARM ADVECTION
PATTERN. THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST
CHANCE ACROSS THE HIGHER TERRAIN.
HIGH TEMPERATURES ON SUNDAY WILL BE NEAR NORMAL...WITH READINGS
FROM THE UPPER 70S TO THE MID 80S. FOR MONDAY...THE SFC FNT
ASSOCIATED WITH THE MIDWEST SYSTEM TRACKING NEWD WILL APPROACH
FROM THE NORTHWEST. OUR FORECAST AREA WILL BE IN THE WARM
SECTOR...WITH A GOOD CHC OF AFT/EVE TSTMS. A COLD FRONT SWEEPS
EAST ACROSS THE REGION ON TUESDAY. PLAYED HIGHS TUESDAY COOLER FROM
THE MID 70S IN SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE
PIEDMONTS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL BE THE PREDOMINANT AVIATION CATEGORY THE NEXT
24 HOURS. THERE WILL POCKETS OF RIVER FOG/VALLEY FOG THIS
MORNING...WHICH WILL BRING MVFR VSBYS TO DAN.
WE ARE EXPECTING SOME ISOLATED SHRA/TSRA OVER THE MOUNTAINS
THIS AFTERNOON...WITH THE BEST THREAT ALONG THE BLUE RIDGE...SOUTH
OF ROANOKE. ANY STORMS WILL DISSIPATE AT SUNDOWN.
COULD SEE SOME FOG AGAIN TONIGHT AFTER 06Z AS DEWPOINTS WILL
CONTINUE TO INCREASE AHEAD OF THE FRONT SLIDING SLOWLY SOUTH
TOWARD THE OHIO RIVER. THERE IS A POTENTIAL FOR MVFR TO IFR FOG AT
LWB WEDNESDAY MORNING BUT LEFT IT OUT OF THE TAF FOR NOW. THICKER
HIGH CLOUDS ADVANCING INTO SOUTHEAST WEST VIRGINIA FROM CONVECTION
IN THE OHIO VALLEY OVERNIGHT WOULD GREATLY LOWER THE THREAT OF FOG
IN LWB.
THIS COLD FRONT WILL BE BRINGING A RETURN OF SHWRS/TSTMS AND BRIEF
PERIODS OF MVFR/IFR WITH HEAVIER RAINFALL...WED-FRI...ESPECIALLY
IN THE AFTERNOON AND EVENING HOURS. WEAK HIGH PRESSURE BUILDS
INTO THE REGION FRIDAY NIGHT INTO SATURDAY.
&&
.CLIMATE...
WEST TO SOUTHWEST WIND AHEAD OF A COLD FRONT IN THE OHIO VALLEY
WILL LEAD TO INCREASES IN TEMPERATURE. ATTM...THE RECORDS THAT MAY
GET BROKEN WILL BE BLF/BCB FOR TUESDAY.
RECORDS HIGHS...
TUE JUNE 2 WED JUNE 3
BLACKSBURG 87/1991 86/1961
ROANOKE 96/1951 100/1936
BLUEFIELD 83/1978 81/2002
LYNCHBURG 98/1925 97/1936
DANVILLE 102/1951 100/1951
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...JJ/KK
SHORT TERM...AMS/KK
LONG TERM...JJ/KK
AVIATION...AMS/DS/WP
CLIMATE...Hazardous weather outlook, Jun 2, 3:00 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT TUE JUN 2 2009 NCZ004>006-020-VAZ043>046-058-059-031900- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-HALIFAX-CHARLOTTE- 300 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>017-022-032>034-031900- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK- FRANKLIN-BEDFORD- 300 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME OF THESE STORMS COULD PRODUCING STRONG GUSTY WINDS...HAIL AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-023-024-035-047-WVZ042>045-031900- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-BUCKINGHAM- MERCER-SUMMERS-MONROE-GREENBRIER- 300 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS WEDNESDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND THE MAIN THREAT WOULD BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 2, 3:52 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 1 S BOONE 36.19N 81.67W
06/02/2009 E0.88 INCH WATAUGA NC PUBLIC
IN DECK HILL COMMUNITY
&&
JJACKSONSpecial weather statement, Jun 2, 3:57 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT TUE JUN 2 2009 NCZ002-022030- ALLEGHANY NC- 357 PM EDT TUE JUN 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY... AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPARTA. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR SPARTA AROUND 420 PM AND WHITEHEAD AROUND 430 PM. LAT...LON 3655 8110 3647 8108 3645 8120 3654 8120 EXPERIMENTAL DS
Special weather statement, Jun 2, 4:11 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT TUE JUN 2 2009 NCZ018-022115- WATAUGA NC- 411 PM EDT TUE JUN 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT WATAUGA COUNTY... AT 409 PM EDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR BLOWING ROCK...NORTH INTO THE BOONE AREA...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3626 8167 3622 8155 3613 8159 3613 8171 EXPERIMENTAL JJ
Local storm report, Jun 2, 4:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL MEADOWS OF DAN 36.73N 80.42W
06/02/2009 E0.88 INCH FLOYD VA PUBLIC
&&
BSSpecial weather statement, Jun 2, 4:36 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 436 PM EDT TUE JUN 2 2009 NCZ001-VAZ015-022100- ASHE NC-GRAYSON VA- 436 PM EDT TUE JUN 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT ASHE AND GRAYSON COUNTIES... AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRASSY CREEK. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR RUGBY AROUND 500 PM. LAT...LON 3662 8137 3654 8137 3654 8147 3662 8148 EXPERIMENTAL DS
Local storm report, Jun 2, 5:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NNE MEADOWS OF DAN 36.75N 80.41W
06/02/2009 E1.00 INCH FLOYD VA PUBLIC
HAIL BEGAN 430 PM ENDED 455 PM. COVERED THE GROUND UP TO
QUARTER SIZE.
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:52 PM EDT | Special Weather Statement | RNK | Alleghany | 23 min |
| Jun 2, 3:11 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Jun 2, 3:57 PM EDT | Special Weather Statement | RNK | Alleghany | 33 min |
| Jun 2, 4:05 PM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Jun 2, 4:11 PM EDT | Special Weather Statement | RNK | Watauga | 64 min |
| Jun 2, 4:36 PM EDT | Special Weather Statement | RNK | Ashe | 24 min |
| Jun 2, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 63 min |
| Jun 2, 4:51 PM EDT | Flash Flood Warning | RNK | Ashe | 6 hr |
| Jun 2, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 56 min |
| Jun 2, 5:44 PM EDT | Flash Flood Warning | RNK | Ashe | 5 hr |
| Jun 2, 5:56 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 64 min |
| Jun 2, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Watauga | 34 min |
| Jun 2, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 41 min |
| Jun 2, 7:17 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.